Our expert says:
The diet you describe should cause some weightloss esp if you combine it with exercise 5 times a week. Patients with hypothyroidism need to have regular medical checkups to ensure that the dosage of their thyroid replacement therapy is still right for them, so I would firstly recommend that you see your medical dr. Discuss your inability to lose weight and ask him/her to check your thyroid hormone levels. If the levels are not in the normal range, the dr will adjust your Eltroxin dosage. Also ask if the dr is of the opinion that you may be suffering from insulin resistance (IR), which is often a factor when patients cannot lose weight. The dr will advise if you need to have tests done to determine if you are insulin resistant or not. If you should be insulin resistant ,then it is essential to consult a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). Click on 'Diet & Nutrition' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet & Nutrition Site and then on ‘Type 2 diabetes’. Regular daily aerobic exercise for at least 30 min per day can also help you to improve your insulin and glucose levels, so make sure that the exercise you are doing is aerobic exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.